Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could the grand mal seizure be due to the anti depressant drugs?

hello im a 22 yr old and just got out of about a month stay at the hospital from a grand mal seizure. first time ever, the doctors say it was from being mal nurished, but im 90% sure it was from getting off multiple anti depressant drugs, which i was tapering down from. this is the first one ever i have had. they said they gave me some medication in the ambulance or maybe the hospital when i got there for amnesia, because i dont remember a few days before the incident or untill i woke up a week later in the hospital. eventually when i was released, everything in my city looked new to me. i didnt even really recognize anything and even where i lived. it was pretty scary. also i can tell my personality has changed a ton and just everything seems new. the most annoying thing im still going through (been about 3 weeks since out of hospital) is my vision is much much more blurry and giving me headaches, i was wearing glasses before but there not even close to what i need now. they said in the hospital the anti seizure medication they gave me had that as a major side affect, but that should by far me out of my system by now. im just a little confused about everything right now. they gave me tons of diffrent medications and i think a spinal tap or something like that too. im not sure if im missing something that i forgot to say here but any questions please email me id really really appreciate it. ty
Thu, 13 Dec 2018
Report Abuse
Neurologist 's  Response
Hello,

Antidepressant withdrawal is not generally associated with seizures. Actually antidepressants are known to lower (slightly) seizure threshold, meaning its the use that increases the risk of seizures, not withdrawal.

So they shouldn't be a direct cause of your seizure. Withdrawal may contribute to other symptoms you describe such as headaches and personality changes.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Olsi Taka, Neurologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Grand mal seizure


Could the grand mal seizure be due to the anti depressant drugs?

Hello, Antidepressant withdrawal is not generally associated with seizures. Actually antidepressants are known to lower (slightly) seizure threshold, meaning its the use that increases the risk of seizures, not withdrawal. So they shouldn t be a direct cause of your seizure. Withdrawal may contribute to other symptoms you describe such as headaches and personality changes. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Olsi Taka, Neurologist